Acute Hypoxic Respiratory Failure and Septic Shock Secondary to Mycoplasma Pneumoniae Pneumonia Complicated by Heroin Overdose
North Florida Regional Medical Center
intravenous drug use, tobacco, heroin, hypoxic respiratory failure, septic shock, mycoplasma pneumoniae, pneumonia
Bacterial Infections and Mycoses | Emergency Medicine | Pulmonology | Respiratory Tract Diseases
We present the case of a woman with a past medical history of intravenous drug use and tobacco abuse who was brought into the emergency department by emergency medical services after a heroin overdose. She was found to be in acute hypoxic respiratory failure and developed septic shock secondary to Mycoplasma pneumonia. In this case report, the presentation and management of fulminant Mycoplasma pneumonia are discussed, along with plain chest radiography findings.
Publisher or Conference
Wu JC, Solomon M, Webb McAdams AL, et al. Acute Hypoxic Respiratory Failure and Septic Shock Secondary to Mycoplasma Pneumoniae Pneumonia Complicated by Heroin Overdose. Cureus. 2020;12(10):e11093. doi:10.7759/cureus.11093